Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 11, 2011, 10:48 PM EDT for Barry County, Calhoun County, Kalamazoo County, Michigan. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 10:48 PM EDT (02:48 UTC)
- Expired
- May 11, 2011, 11:59 PM EDT
- In force
- 71 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MI, Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 6:56 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS53 KGRR 120248
SVRGRR
MIC015-025-077-120415-
/O.NEW.KGRR.SV.W.0029.110512T0248Z-110512T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 PM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MICHIGAN...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1215 AM EDT
* AT 1046 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF WAYLAND TO 11
MILES SOUTHWEST OF BATTLE CREEK..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BATTLE CREEK... HASTINGS... RICHLAND...
MARSHALL... ALBION... MIDDLEVILLE...
NASHVILLE... GALESBURG... FULTON...
CLIMAX... AUGUSTA... CONVIS TWP...
LEE TWP... BABCOCK... CERESCO...
BEDFORD... SPRINGFIELD... MORGAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4242 8558 4242 8555 4277 8555 4277 8507
4242 8507 4242 8472 4218 8471 4210 8540
TIME...MOT...LOC 0248Z 261DEG 25KT 4275 8563 4220 8531
WIND...HAIL 60MPH 1.00IN
$$
WDM4 follow-up statements
315
WWUS53 KGRR 120302
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 PM EDT WED MAY 11 2011
MIC015-025-077-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-KALAMAZOO MI-
1102 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KALAMAZOO...CALHOUN AND BARRY COUNTIES UNTIL 1215 AM EDT...
AT 1059 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MIDDLEVILLE TO NEAR
BATTLE CREEK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BATTLE CREEK... HASTINGS... RICHLAND...
MARSHALL... ALBION... MIDDLEVILLE...
NASHVILLE... CLIMAX... AUGUSTA...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... BEDFORD... SPRINGFIELD...
MORGAN... ASSYRIA... BANFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4239 8551 4241 8556 4242 8555 4277 8555
4277 8507 4242 8507 4242 8472 4218 8471
4212 8526
TIME...MOT...LOC 0302Z 261DEG 25KT 4276 8550 4221 8518
WIND...HAIL 60MPH 1.00IN
$$
MJS405
WWUS53 KGRR 120321
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 PM EDT WED MAY 11 2011
MIC077-120329-
/O.CAN.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
KALAMAZOO MI-
1121 PM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KALAMAZOO COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4244 8531 4251 8543 4277 8555 4277 8507
4242 8507 4242 8472 4218 8471 4213 8515
TIME...MOT...LOC 0319Z 261DEG 25KT 4278 8534 4223 8502
$$
MIC015-025-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1121 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN AND
BARRY COUNTIES UNTIL 1215 AM EDT...
AT 1117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MIDDLEVILLE
TO AROUND MARSHALL...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BATTLE CREEK... HASTINGS... MARSHALL...
ALBION... MIDDLEVILLE... NASHVILLE...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... BEDFORD... SPRINGFIELD...
MORGAN... ASSYRIA... BANFIELD...
IRVING... LACEY... DOWLING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4244 8531 4251 8543 4277 8555 4277 8507
4242 8507 4242 8472 4218 8471 4213 8515
TIME...MOT...LOC 0319Z 261DEG 25KT 4278 8534 4223 8502
WIND...HAIL 60MPH 1.00IN
$$
MJS629
WWUS53 KGRR 120334
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 PM EDT WED MAY 11 2011
MIC015-025-120415-
/O.CON.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1134 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALHOUN AND EASTERN BARRY COUNTIES UNTIL 1215 AM EDT...
AT 1131 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR LAKE ODESSA TO
MARSHALL...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MARSHALL... ALBION... NASHVILLE...
CONVIS TWP... LEE TWP... BABCOCK...
MORGAN... ASSYRIA... WOODLAND...
BURLEIGH CORNERS... PARTELLO... PENNFIELD...
RICE CREEK... MARENGO... ECKFORD...
CONDIT... DUCK LAKE... CARLTON CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR PARTS OF SOUTHWESTERN MICHIGAN.
LAT...LON 4243 8517 4277 8531 4277 8507 4242 8507
4242 8472 4218 8471 4216 8494
TIME...MOT...LOC 0333Z 261DEG 25KT 4279 8521 4224 8489
WIND...HAIL 60MPH 1.00IN
$$
MJS780
WWUS53 KGRR 120359
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EDT WED MAY 11 2011
MIC015-025-120408-
/O.CAN.KGRR.SV.W.0029.000000T0000Z-110512T0415Z/
BARRY MI-CALHOUN MI-
1159 PM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
EASTERN BARRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4243 8517 4277 8531 4277 8507 4242 8507
4242 8472 4218 8471 4216 8494
TIME...MOT...LOC 0358Z 261DEG 25KT 4282 8497 4226 8466
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:38 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 11, 7:38 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 738 PM EDT WED MAY 11 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(436 PM EDT WED MAY 11 2011) A WARM FRONT JUST SOUTHWEST OF LOWER MICHIGAN WILL INCH NORTHEAST TONIGHT AND THURSDAY... TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER FRONTAL BOUNDARY NOW SITUATED FROM MINNESOTA SOUTH TO KANSAS WILL EDGE SLOWLY EAST OVER THE NEXT FEW DAYS AS WAVES OF LOW PRESSURE MOVE NORTHEAST ALONG IT. THIS PATTERN... COMBINED WITH A WARM AND HUMID AIR MASS... WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST ALL THE WAY THROUGH THE WEEKEND. && .SHORT TERM...(436 PM EDT WED MAY 11 2011) (TONIGHT THROUGH FRIDAY NIGHT) WARMER MID LEVEL TEMPS AND SUBSIDENCE ASSOCIATED WITH AMPLIFYING RIDGE OVERHEAD HAS HALTED ANY SOUTHWARD MOVEMENT/DEVELOPMENT OF THE NRN LWR MI MCS TODAY. ALL THE ACTION REMAINS NORTH OF HIGHWAY U.S. 10 WHICH APPROXIMATES THE NRN EDGE OF THE MID LEVEL CAP. HOWEVER THE RIDGE AXIS AND WARMER TEMPS ALOFT WILL BE SHIFTING OFF TO THE EAST TONIGHT AND THURSDAY AND THERE ARE CURRENTLY SEVERAL CLUSTERS/BANDS OF CONVECTION MOVING N/E THROUGH THE WRN SIDE OF THE RIDGE. WILL CARRY LIKELY POPS TONIGHT AND THURSDAY OVER THE NRN AND WRN PORTIONS OF THE CWFA WHERE THE SHORT WAVES WITHIN THE INCREASINGLY SW FLOW ALOFT SHOULD HAVE THE MOST IMPACT. MEANWHILE WILL CONTINUE CHANCE POPS IN THE SE CWFA CLOSER TO UPR RIDGE AXIS. THE MAIN SVR WX THREAT SHOULD CONTINUE TO BE LARGE HAIL DUE TO STEEP MID LEVEL LAPSE RATES AND FAT CAPE PROFILES ALOFT. OBVIOUSLY BASED ON WHAT HAS BEEN HAPPENING ACROSS THE FAR NRN CWFA TODAY... HEAVY RAIN/LOCAL FLOODING REMAINS A THREAT. PWATS ARE NEAR 1.5 INCHES AND DEEP LAYER SHEAR VALUES ARE LOW. OVERALL SYNOPTIC PATTERN CHANGES LITTLE FRIDAY AND FRIDAY NIGHT... WITH A CONTINUATION OF SCATTERED SHOWERS AND TSTMS EXPECTED IN WARM AND HUMID AIR MASS... HIGH CAPE/LOW SHEAR. THE UPPER LOW NEAR THE FOUR CORNERS REGION HEADS SOUTHEAST WHILE ANOTHER UPPER LOW DROPS INTO THE NRN PLAINS REGION. THIS KEEPS US IN SW FLOW ALOFT... WITH OCNL IMPULSES HEADING NE AND TOUCHING OFF ROUNDS OF STORMS. ALSO... SFC BASED CAPES NEAR 2000 THUR AND FRI COULD LEAD TO AREAS OF STRONGER STORMS WHERE/WHEN LOW LEVEL CONVERGENCE IS MAXIMIZED. && .LONG TERM...(436 PM EDT WED MAY 11 2011) (SATURDAY THROUGH WEDNESDAY) THE MAIN FOCUS OF THE FORECAST IS THE COMPLEX UPPER SYSTEM THAT LOOKS TO BE AFFECTING THE CWFA AT LEAST THROUGH THE WEEKEND...IF NOT LONGER. NO MAJOR CHANGES WERE MADE TO THE FORECAST WITH A HIGHER THAN NORMAL AMOUNT OF UNCERTAINTY. UPPER LOW TO OUR SW AND IS BRINGING THE WARMER AND UNSETTLED WEATHER IS EXPECTED TO ONLY SLOWLY ROTATE TO THE EAST INTO THE EARLY PORTION OF THE UPCOMING WEEKEND. IT APPEARS THAT WE WILL EVENTUALLY END UP ON THE COOLER SIDE OF THE SYSTEM BY SAT...AND SHOWERS WITH SOME THUNDER WILL BE POSSIBLE AS WAVES ROTATE AROUND THIS LOW. IT WILL NOT BE RAINING THE ENTIRE TIME...BUT THE THREAT OF RAIN WILL BE THERE. THE UNCERTAINTY AND COMPLEXITY OF THE LONG TERM PORTION OF THE FCST THEN COMES IN BEGINNING SAT NIGHT AND SUN AS ALL THE MODELS ARE SHOWING ANOTHER STRONG UPPER SYSTEM DIVING ESE CLOSE BEHIND THE FIRST SYSTEM. SHOWERS WILL REMAIN POSSIBLE AT LEAST THROUGH SUN...AND EVEN MON REGARDLESS OF WHAT MODEL ONE LOOKS AT. THE LAST COUPLE RUNS OF THE EURO SHOW THE FIRST LOW WRAPPING AROUND THE SECOND UPPER LOW. THIS WOULD WRAP RAIN BACK ACROSS THE AREA THROUGH THE END OF THE PERIOD. THE GFS HAS THE SECOND LOW STRONG ENOUGH AND COMBINES WITH AN UPPER TROUGH ACROSS CANADA TO CLEAR OUT EVERYTHING FROM THE CWFA. THIS FCST IS BASED ON THE LATTER SCENARIO IN WHICH THE PCPN GETS CLEARED OUT BY TUE. THAT IS BASED A BIT ON CONSISTENCY WITH THE PREVIOUS FCST AND DUE TO THE GREAT AMOUNT OF UNCERTAINTY THAT REMAINS. NOT COMFORTABLE IN ADDING A LOT OF ADDITIONAL POPS AT THIS POINT WITH THE AMOUNT OF UNCERTAINTY THAT STILL EXISTS. AS CONFIDENCE INCREASES...THE CHC OF RAINFALL WILL NEED TO BE FINE TUNED. && .AVIATION...(738 PM EDT WED MAY 11 2011) CONVECTIVE TRENDS ARE ONCE AGAIN THE MAIN FOCUS OF THE NEW SET OF TERMINALS. A COUPLE OF WAVES OF SCATTERED-NUMEROUS STORMS ARE POISED TO MOVE THROUGH THE TERMINALS A LITTLE LATER THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS TONIGHT. EXTRAPOLATING THIS CONVECTION IN ACROSS THE AREA WOULD BRING IT FIRST TO KAZO BY 02Z AND THEN LAST TO KLAN AROUND 03-04Z. THERE WILL BE A FEW HOURS OF POTENTIAL CONVECTION ONCE IT MOVES IN. THE STORMS MAY HAVE A TENDENCY TO WEAKEN/DIMINISH OVERNIGHT AS THE DIURNAL HEATING COMPONENT IS LOST. INSTABILITY WILL REMAIN IN PLACE ABOVE THE SFC...SO IT MAY NOT DISSIPATE ENTIRELY. THE WAVE SHOULD MOVE OUT BETWEEN 06-08Z WHICH SHOULD DIMINISH THE CHCS FOR AT LEAST A FEW HOURS. AFTER A GOOD CHANCE OF A BREAK IN THE CONVECTION...INSTABILITY WILL BUILD ONCE AGAIN LATE THU MORNING AND THU AFTERNOON. IT WILL BE TOUGH TO PIN DOWN ANY DETAILS WITH REGARDS TO TIMING WAVES IN...SO WE HAVE JUST WENT WITH A VCTS FOR THE TIME BEING. THIS WILL NEED TO BE FINE TUNED IN FUTURE TERMINAL PACKAGES. && .MARINE...(436 PM EDT WED MAY 11 2011) A RATHER BRISK EAST FLOW HAS DEVELOPED TODAY DUE TO MESOSCALE EFFECTS ASSOCIATED WITH THE NRN LWR MI MCS. EVENTUALLY LATER THIS EVENING... THE FLOW SHOULD WEAKEN AND BECOME MORE SE/S. VISIBILITY ISSUES RELATED TO FOG AND HAZE WILL LIKELY BECOME AN ISSUE LATER TONIGHT THROUGH THURSDAY INTO FRIDAY. IT/S BEEN OCCURRING ON THE OTHER SIDE OF THE LAKE AND THE DEVELOPING SOUTH FLOW/HIGHER SFC DEW PTS MAY INCREASE THAT PROBABILITY ON THIS SIDE OF THE LAKE. IN ADDITION...THE THREAT OF THUNDERSTORMS/HAIL WILL POSE A HAZARD TO MARINERS THROUGH FRIDAY. && .HYDROLOGY...(436 PM EDT WED MAY 11 2011) HEAVY RAIN HAS IMPACTED THE FAR NRN CWFA TODAY BUT IT WAS VERY LOCALIZED AND COVERED WITH FLASH FLOOD WARNINGS/URBAN AND SMALL STREAM ADVISORIES. THE OVERALL AREAL/BASIN AVERAGE COVERAGE OF RAINFALL SHOULD CONTINUE TO BE SCATTERED AND RELATIVELY LOW. THAT MEANS THAT THE LARGER MAINSTEM RIVERS PROBABLY WON/T BE IMPACTED TOO MUCH. HOWEVER THE SMALLER CREEKS AND STREAMS WHERE HEAVIER CONVECTION PERSISTS COULD SEE SHARP AND SIGNIFICANT RESPONSES OVER THE NEXT FEW DAYS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: NJJ AVIATION: NJJ MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, May 11, 2:45 PM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT WED MAY 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-121000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON NORTH OF HIGHWAY U.S. 10 COULD PRODUCE SOME HAIL AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AT AROUND 15 MPH. STORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT AND SOME MAY BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO SATURDAY. AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY RISKS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>849-121000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS NORTH OF LUDINGTON THIS AFTERNOON COULD PRODUCE SOME HAIL AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AT AROUND 15 MPH. STORMS ARE POSSIBLE OVER THE ENTIRE AREA TONIGHT AND SOME MAY BE SEVERE WITH LARGE HAIL. AREAS OF FOG COULD LEAD TO AREAS OF LOW VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RISK FOR THUNDERSTORMS WILL EXIST INTO SATURDAY. IN ADDITION WINDS AND WAVES WILL BE ON THE INCREASE THIS WEEKEND. AREAS OF FOG COULD LEAD TO AREAS OF LOW VISIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MEADE
In the hours before
Special weather statement, May 11, 9:30 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 PM EDT WED MAY 11 2011
MIZ037>039-043-044-050-056-057-064-065-071>073-120300-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-
OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
930 PM EDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
PENTWATER TO 10 MILES WEST OF MUSKEGON TO 30 MILES SOUTH OF SOUTH
HAVEN...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4380 8644 4406 8652 4418 8638 4416 8556
4330 8556 4329 8531 4277 8531 4277 8507
4242 8507 4242 8472 4207 8471 4207 8623
4224 8623 4224 8629 4234 8632 4270 8621
4297 8623 4361 8655
TIME...MOT...LOC 0130Z 270DEG 21KT 4382 8701 4318 8646
4200 8608
WDMLocal storm report, May 11, 10:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 5 ENE HOLLAND 42.81N 86.02W
05/11/2011 E0.25 INCH OTTAWA MI PUBLIC
&&
WHLocal storm report, May 11, 10:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 6 NNW SCOTTVILLE 44.03N 86.33W
05/11/2011 M0.70 INCH MASON MI PUBLIC
&&
WHLocal storm report, May 11, 10:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND GST JAMESTOWN 42.83N 85.84W
05/11/2011 M43 MPH OTTAWA MI MESONET
&&
WHLocal storm report, May 11, 10:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN ZEELAND 42.81N 86.02W
05/11/2011 M1.50 INCH OTTAWA MI PUBLIC
THIS TOTAL FELL IN UNDER 2 HOURS.
&&
WHLocal storm report, May 11, 10:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 2 N HOPKINS 42.65N 85.76W
05/11/2011 M0.50 INCH ALLEGAN MI PUBLIC
THE HAIL FELL FOR 5 MINUTES.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:14 PM EDT | Special Weather Statement | GRR | Lake, Mason, Osceola | 61 min |
| May 11, 8:46 PM EDT | Special Weather Statement | GRR | Van Buren | 44 min |
| May 11, 9:01 PM EDT | Areal Flood Advisory | GRR | Lake, Mason, Osceola | 14 hr |
| May 11, 9:21 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 84 min |
| May 11, 9:30 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Kalamazoo, Kent, Lake and 5 more | 90 min |
| May 11, 9:44 PM EDT | Special Marine Warning | GRR | 91 min | |
| May 11, 10:08 PM EDT | Special Marine Warning | GRR | 52 min | |
| May 11, 10:08 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 47 min |
| May 11, 10:30 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 39 min |
| May 11, 10:34 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 57 min |
| May 11, 10:49 PM EDT | Flash Flood Warning | GRR | Mason | 6 hr |
| May 11, 11:13 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 9 more | 92 min |
| May 11, 11:14 PM EDT | Special Marine Warning | GRR | 57 min | |
| May 12, 12:23 AM EDT | Special Weather Statement | GRR | Ingham, Jackson | 67 min |
| May 12, 3:59 PM EDT | Special Weather Statement | GRR | Kent | 61 min |
| May 12, 4:01 PM EDT | Special Weather Statement | GRR | Barry | 59 min |
| May 12, 4:39 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 45 min |
| May 12, 5:09 PM EDT | Special Weather Statement | GRR | Kent | 66 min |
| May 12, 5:33 PM EDT | Special Weather Statement | GRR | Kent | 57 min |
| May 12, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 33 min |
| May 12, 6:13 PM EDT | Special Weather Statement | GRR | Kent | 62 min |
| May 12, 6:16 PM EDT | Special Weather Statement | GRR | Barry | 59 min |
| May 12, 6:25 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry | 3 hr |
| May 12, 7:27 PM EDT | Special Weather Statement | GRR | Barry, Eaton | 63 min |
| May 12, 7:54 PM EDT | Special Weather Statement | GRR | Eaton | 51 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.